Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 36, NWS Tulsa, OK

October 11, 2018Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 11, 2018, 8:42 AM CDT for Osage County, Pawnee County, Oklahoma. It took effect at Oct 12, 2018, 8:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Oct 11, 2018, 8:42 AM CDT (13:42 UTC)
In effect from
Oct 12, 2018, 8:00 AM CDT
Expired
Oct 13, 2018, 8:04 AM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ralston (RLSO2). The gauge peaked at 16.18 ft at Oct 12, 2018, 6:00 PM CDT.

actionminormoderate1214161810/1110/1210/1310/14
Action stage
16 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07152500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

996 
WGUS44 KTSA 111342
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
842 AM CDT Thu Oct 11 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
OKC113-117-112141-
/O.NEW.KTSA.FL.W.0036.181012T1800Z-181013T0600Z/
/RLSO2.1.ER.181012T1800Z.181012T1800Z.181012T1800Z.NO/
842 AM CDT Thu Oct 11 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Ralston
* from Friday afternoon to late Friday night, or until the warning is
  cancelled.
* At  8:15 AM Thursday, the stage was 14.77 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Ralston is expected to rise to 
  near flood stage early Friday afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
8 follow-up statements
632 
WGUS84 KTSA 112324
FLSTSA
Flood Statement
National Weather Service Tulsa OK
624 PM CDT Thu Oct 11 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-120723-
/O.CON.KTSA.FL.W.0035.000000T0000Z-181015T0136Z/
/COMO2.2.ER.181010T0000Z.181013T1800Z.181014T1936Z.NO/
624 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* until Sunday evening, or until the warning is cancelled.
* At 5:30 PM Thursday, the stage was 18.72 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 19.0 feet early Saturday afternoon. The river is expected to 
  fall below flood stage early Sunday afternoon.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC113-117-120723-
/O.EXT.KTSA.FL.W.0036.181012T0900Z-181013T1600Z/
/RLSO2.1.ER.181012T0900Z.181012T1800Z.181013T0400Z.NO/
624 PM CDT Thu Oct 11 2018

...Flood Warning extended until Saturday morning...
The Flood Warning continues for
  The Arkansas River at Ralston.
* from late tonight to Saturday morning, or until the warning is 
  cancelled.
* At 5:15 PM Thursday, the stage was 15.25 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Ralston is expected to rise above 
  flood stage early Friday morning and continue to rise to near 16.2 
  feet by early Friday afternoon. The river is expected to fall below
  flood stage late Friday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
772 
WGUS84 KTSA 120052
FLSTSA
Flood Statement
National Weather Service Tulsa OK
752 PM CDT Thu Oct 11 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-120851-
/O.CON.KTSA.FL.W.0035.000000T0000Z-181015T0136Z/
/COMO2.2.ER.181010T0000Z.181013T1800Z.181014T1936Z.NO/
752 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* until Sunday evening, or until the warning is cancelled.
* At 7:30 PM Thursday, the stage was 18.72 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 19.0 feet early Saturday afternoon. The river is expected to 
  fall below flood stage early Sunday afternoon.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC113-117-120851-
/O.EXT.KTSA.FL.W.0036.181012T1800Z-181013T1200Z/
/RLSO2.1.ER.181012T1800Z.181012T1800Z.181013T0000Z.NO/
752 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Arkansas River at Ralston.
* from Friday afternoon to Saturday morning, or until the warning is 
  cancelled.
* At 7:15 PM Thursday, the stage was 15.32 feet.
* Flood stage is 16.0 feet.
* Forecast...The Arkansas River at Ralston is expected to rise to 
  near flood stage early Friday afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
768 
WGUS84 KTSA 120639
FLSTSA
Flood Statement
National Weather Service Tulsa OK
139 AM CDT Fri Oct 12 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-121439-
/O.CON.KTSA.FL.W.0035.000000T0000Z-181015T0136Z/
/COMO2.2.ER.181010T0000Z.181013T1800Z.181014T1936Z.NO/
139 AM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* until Sunday evening, or until the warning is cancelled.
* At 12:30 AM Friday, the stage was 18.68 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 19.0 feet early Saturday afternoon. The river is expected to 
  fall below flood stage early Sunday afternoon.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC113-117-121439-
/O.CON.KTSA.FL.W.0036.181012T1800Z-181013T1200Z/
/RLSO2.1.ER.181012T1800Z.181012T1800Z.181013T0000Z.NO/
139 AM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Arkansas River at Ralston.
* from this afternoon to Saturday morning, or until the warning is 
  cancelled.
* At  1:15 AM Friday, the stage was 15.62 feet.
* Flood stage is 16.0 feet.
* Forecast...The Arkansas River at Ralston is expected to rise to 
  near flood stage this afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
728 
WGUS84 KTSA 121300
FLSTSA
Flood Statement
National Weather Service Tulsa OK
800 AM CDT Fri Oct 12 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
OKC113-117-122100-
/O.EXT.KTSA.FL.W.0036.181012T1300Z-181013T0900Z/
/RLSO2.1.ER.181012T1052Z.181012T1800Z.181012T2100Z.NO/
800 AM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Arkansas River at Ralston.
* until late tonight, or until the warning is cancelled.
* At  7:15 AM Friday, the stage was 16.04 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Ralston will continue rising to 
  near 16.1 feet this afternoon. The river is expected to fall below 
  flood stage late this afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
115 
WGUS84 KTSA 121934
FLSTSA
Flood Statement
National Weather Service Tulsa OK
234 PM CDT Fri Oct 12 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-130334-
/O.EXT.KTSA.FL.W.0035.000000T0000Z-181015T0731Z/
/COMO2.2.ER.181010T0000Z.181014T0000Z.181015T0131Z.NO/
234 PM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* until late Sunday night, or until the warning is cancelled.
* At  1:30 PM Friday, the stage was 18.77 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will remain between 18.6 
  and 18.8 feet through Sunday morning. The river will then fall below 
  flood stage Sunday evening.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC113-117-130334-
/O.EXT.KTSA.FL.W.0036.000000T0000Z-181013T1500Z/
/RLSO2.1.ER.181012T1052Z.181012T1845Z.181013T0000Z.NO/
234 PM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Arkansas River at Ralston.
* until tonight, or until the warning is cancelled.
* At  2:15 PM Friday, the stage was 16.15 feet.
* Flood stage is 16.0 feet.
* Forecast...The Arkansas River at Ralston is near its crest and is
  expected to fall below flood stage this evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
398 
WGUS84 KTSA 130132
FLSTSA
Flood Statement
National Weather Service Tulsa OK
832 PM CDT Fri Oct 12 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
OKC113-117-130931-
/O.EXT.KTSA.FL.W.0036.000000T0000Z-181013T1800Z/
/RLSO2.1.ER.181012T1052Z.181012T2300Z.181013T0600Z.NO/
832 PM CDT Fri Oct 12 2018

...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
  The Arkansas River at Ralston.
* until Saturday afternoon, or until the warning is cancelled.
* At 8:15 PM Friday, the stage was 16.15 feet.
* Flood stage is 16.0 feet.
* Forecast...The Arkansas River at Ralston will continue falling to 
  below flood stage by Saturday before dawn.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
897 
WGUS84 KTSA 130733
FLSTSA
Flood Statement
National Weather Service Tulsa OK
233 AM CDT Sat Oct 13 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
OKC113-117-131534-
/O.EXT.KTSA.FL.W.0036.000000T0000Z-181013T1959Z/
/RLSO2.1.ER.181012T1052Z.181012T2300Z.181013T0759Z.NO/
233 AM CDT Sat Oct 13 2018

...Flood Warning continues through Saturday morning...
The Flood Warning continues for
  The Arkansas River at Ralston.
* until mid morning, or until the warning is cancelled.
* At  1:15 AM Saturday, the stage was 16.13 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The Arkansas River at Ralston will continue falling to 
  below flood stage by mid morning.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$
665 
WGUS84 KTSA 131304
FLSTSA
Flood Statement
National Weather Service Tulsa OK
804 AM CDT Sat Oct 13 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Arkansas River at Ralston affecting Osage and Pawnee Counties. 
  
OKC113-117-131334-
/O.CAN.KTSA.FL.W.0036.000000T0000Z-181013T1959Z/
/RLSO2.1.ER.181012T1052Z.181012T2300Z.181013T1000Z.NO/
804 AM CDT Sat Oct 13 2018

The Flood Warning is cancelled for
  The Arkansas River at Ralston.
* At  7:15 AM Saturday, the stage was 15.89 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage early this morning.
* Forecast...The Arkansas River at Ralston will continue falling and 
  remain below flood stage.
* Impact...At 16.0 feet, minor agricultural flooding occurs on the 
  north bank.
 
&&
 
LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 11, 6:14 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 11, 6:14 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Thu Oct 11 2018

.DISCUSSION...

The discussion for the 12Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail thru the period, so no major impacts
to aviation ops expected. Mid level cloudiness will be on the
increase, especially by tonight, ahead of an upper level
disturbance. Some light rain may begin to affect the E OK sites
aft 06Z tonight, and have included a prob30 group to cover.

Lacy

&&

.PREV DISCUSSION... /Issued 243 AM CDT Thu Oct 11 2018/

DISCUSSION...
Main forecast concern continues to be heavy rain and flooding
potential this weekend.

At present, surface high pressure is atop the region, leading to
light winds and chilly temperatures. Low to mid cloud deck across
extending along the Oklahoma/Kansas border should continue to edge
eastward, leading to some cloudiness north of Highway 412 this
morning. Afternoon highs will be around 15 degrees below normal.

Rain chances increase late tonight and into tomorrow, especially
across northern portions of the area, as an upper level wave moves
through the Northern and Central Plains and brushes our region.
Amounts should be fairly light, especially compared to what is
forecast for the weekend.

Speaking of the weekend, widespread moderate to heavy rainfall is
likely to begin to spread northeastward into eastern Oklahoma
during the day Saturday, reaching western Arkansas by Saturday
evening. This heavier rainfall is in response to moisture
associated with the remnants of Sergio in the Pacific and the
approach of another strong cold front. The overall model trend is
indicating a farther south position of the axis of heaviest
rainfall than at this same time yesterday, likely near the I-40
corridor, with areal average amounts near 3 inches in the main
axis. After this initial round of showers moves through, a second
batch is expected Sunday night and into Monday, before the upper
trough finally clears the area. The second axis of heavier rain
looks to be farther southeast than the initial batch.

Temperatures on Monday will be very chilly due to the rain and
lingering cloud cover. With highs forecast near and perhaps below
50 degrees in some spots, these would be the coldest daytime
temperatures seen since early to mid April. Dry weather and a slow
warmup is expected mid to late next week, although temperatures
even late next week should be below normal for this time of year.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  49  60  40 /   0  40  80  10
FSM   65  50  60  49 /   0  20  50  20
MLC   62  50  62  48 /   0  30  50  10
BVO   57  47  58  37 /   0  50  80  10
FYV   60  46  57  36 /   0  20  70  20
BYV   59  44  55  43 /   0  20  70  20
MKO   61  49  61  44 /   0  30  60  10
MIO   57  45  56  39 /   0  40  80  10
F10   61  50  63  44 /   0  40  60  10
HHW   67  53  62  53 /   0  10  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Oct 11, 5:01 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 AM CDT Thu Oct 11 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 AM CDT Thu Oct 11 2018

...HEAVY RAIN POTENTIAL THIS WEEKEND FROM THE REMNANTS OF SERGIO...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Heavy Rain Potential.
MONDAY THRU WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...

Moisture from the remnants of Tropical Storm Sergio in the
Pacific is expected to move across the region this weekend, ahead
of a strong cold front. Locally heavy rainfall and flash flooding
will be possible along the track of the system, especially
Saturday and Saturday night. The exact track is still a bit
uncertain, but the latest trends in the data suggest that the area
with the greatest potential for heavy rainfall will be east
central and southeast Oklahoma, as well as west central Arkansas.

weather.gov/tulsa contains additional information.

Lacy

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.